Enalapril / hydrochlorothiazide and Alcohol / Food Interactions
There are 3 alcohol/food/lifestyle interactions with enalapril / hydrochlorothiazide which include:
enalapril ↔ Alcohol (Ethanol)
Moderate Drug Interaction
Although enalapril and hydroCHLOROthiazide are frequently combined together, their effects may be additive on lowering your blood pressure. You may need a dose adjustment or special tests to safely take both medications. Contact your doctor if you have a reduced heart rate, dizziness, fainting, or headaches. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
hydroCHLOROthiazide ↔ Alcohol (Ethanol)
Moderate Drug Interaction
HydroCHLOROthiazide and ethanol may have additive effects in lowering your blood pressure. You may experience headache, dizziness, lightheadedness, fainting, and/or changes in pulse or heart rate. These side effects are most likely to be seen at the beginning of treatment, following a dose increase, or when treatment is restarted after an interruption. Let your doctor know if you develop these symptoms and they do not go away after a few days or they become troublesome. Avoid driving or operating hazardous machinery until you know how the medications affect you, and use caution when getting up from a sitting or lying position. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
enalapril ↔ food
Moderate Food Interaction
Consumer information for this interaction is not currently available.
GENERALLY AVOID: Moderate-to-high dietary intake of potassium can cause hyperkalemia in some patients who are using angiotensin converting enzyme (ACE) inhibitors. In some cases, affected patients were using a potassium-rich salt substitute. ACE inhibitors can promote hyperkalemia through inhibition of the renin-aldosterone-angiotensin (RAA) system.
MANAGEMENT: It is recommended that patients who are taking ACE inhibitors be advised to avoid moderately high or high potassium dietary intake. Particular attention should be paid to the potassium content of salt substitutes.
- Ray K, Dorman S, Watson R "Severe hyperkalaemia due to the concomitant use of salt substitutes and ACE inhibitors in hypertension: a potentially life threatening interaction." J Hum Hypertens 13 (1999): 717-20
- "Product Information. Vasotec (enalapril)." Merck & Co, Inc, West Point, PA.
- Good CB, McDermott L "Diet and serum potassium in patients on ACE inhibitors." JAMA 274 (1995): 538
High Cholesterol (Hyperlipoproteinemia, Hypertriglyceridemia, Sitosterolemia)
Moderate Potential Hazard, Moderate plausibility
thiazides - hyperlipidemia
Thiazide diuretics may increase serum triglyceride and cholesterol levels, primarily LDL and VLDL. Whether these effects are dose-related and sustained during chronic therapy are unknown. Patients with preexisting hyperlipidemia may require closer monitoring during thiazide therapy, and adjustments made accordingly in their lipid-lowering regimen
- Ames RP "A comparison of blood lipid and blood pressure responses during the treatment of systemic hypertension with indapamide and with thiazides." Am J Cardiol 77 (1996): b12-6
- Freis ED "The efficacy and safety of diuretics in treating hypertension." Ann Intern Med 122 (1995): 223-6
- Slotkoff L "Clinical efficacy and safety of indapamide in the treatment of edema." Am Heart J 106 (1983): 233-7
enalapril / hydrochlorothiazide drug Interactions
There are 928 drug interactions with enalapril / hydrochlorothiazide
enalapril / hydrochlorothiazide disease Interactions
There are 19 disease interactions with enalapril / hydrochlorothiazide which include:
- Bone Marrow Suppression
- Electrolyte Losses
- Liver Disease
- Lupus Erythematosus
- Renal Function Disorders
- Liver Disease
- Renal Dysfunction
- Thyroid Function Tests
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.